MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.When advancing a hi-torque balance middleweight elite guide wire, it separated in two pieces.The fragment of the broken guide wire was removed with a "lasso capture" device.The procedure time was prolonged with increased fluoroscopy time and dose but there was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported/noted core separation and treatments appears to be related to case circumstances of the procedure.It is likely that during advancement the guide wire became kinked against the anatomy and/or other devices used in the procedure.Further manipulation during ultimately resulted in the core separation on the distal end of the hypotube causing delays in the procedure.The noted damages to the tip likely occurred during advancement.The noted teflon damage on the guide wire likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13283048
Report Number2024168-2022-00608
Device Sequence Number14720288
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public08717648144790
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number1110361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: ASAHI SHEATHLESS PB 3.0 6F
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown